MAUDE Adverse Event Report: ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE; EMBOLIC PROTECTION SYSTEM
Catalog Number 22440-31
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat in stent restenosis in the superficial femoral artery (sfa).The 315cm was exchanged onto an emboshield nav6 embolic protection system (eps) and used in the procedure with a rotational atherectomy device in the procedure.After, rotablation the tip of the barewire was noted to become separated; therefore, the a snare was used to remove the proximal part of the wire and the filter.Then, the snare was used again to remove the tip of the wire.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, based on the reported information, the tip separation resulting in unexpected medical intervention likely occurred due to interaction with the rotational atherectomy device.It is likely that the barewire was subjected to torsional loads exceeding the material limitations causing the tip to separate requiring a snare device to retrieve the separated tip.Based on the reported information, there is no indication that the reported material separation resulting in unexpected medical intervention is related to a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
BAREWIRE EMBOSHIELD FILTER DELIVERY WIRE
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19580616
Report Number2024168-2024-07457
Device Sequence Number7279261
Product Code NTE
UDI-Device Identifier08717648137808
UDI-Public(01)08717648137808(17)261231(10)4010265
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22440-31
Device Lot Number4010265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMBOSHIELD NAV EPS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown